I have had experience with drugs causing depression, with my doctors trying to tell me it isn’t the drug at all, and trying to push an antidepressant. This issue is a tough one to resolve. But, in my case, when I had a “frozen shoulder” a few months ago (and I’ve just been diagnosed with Graves — it’s been a WONDERFUL year) and was given some powerful non-steroidal anti-inflammatories, I tried to tell my internist that the drugs were making me depressed. It was like taking a massive dose of PMS! I was told they’d never heard of the response. So I consulted with a psychiatrist. HIS response was “Of course they can cause depression.” And he went to one of his basic texts, searched a bit and came up with a list of drugs that can cause depression. The anti-inflammatories figured prominantly in this list. He said it has nothing to do with whether or not a person is “depressive” — it is just the drugs. Vis-a-vis PTU and their ilk, I had a great problem during the month I was on it, being totally unable to concentrate. I began to empathize greatly with hyperactive children in school, because I couldn’t hold a thought in my head for longer than about thirty seconds without my brain moving off to other thoughts, losing track. I had to stop the PTU last week when a rash developed, and all of a sudden, my thought processes cleared up. My endo can tell me it’s the Graves that causes the concentration problems, but since I still have Graves, I have to tell you it looks to me like the PTU was the cause of that particular problem.
Reply To: I’m new to all of this….please help!Anonymous1996-11-24T06:13:48-08:00